Posted by LynneDa on March 16, 2006, at 16:23:07
In reply to Re: Side effects and withdrawal, posted by hopkins on March 16, 2006, at 16:09:34
Insomnia is definitely a side effect of many ADs, including Effexor! I take 150mg. in the morning. I wake up at 2:30am and am wide awake til about 4am. I have to either take Melatonin or Benadryl or cough medicine so I can sleep -- even then I sometimes wake up. My advice would be: Take something to help you sleep tonight (although the effect should've worn off by now!) so you will feel more rested and sane! Then, keep calling your pdoc til you can reach him!
The biggest thing to remember is that sometimes the insomnia abates after a couple of weeks. Good luck and hang in there!!
I took Effexor XR one day at 12:30 in the afternoon I felt fine most of the day a little weird in the head but it was managable. That night I went to bed at around 11:30pm now I dont know how to explain it but I will do my best...once I closed my eyes and no matter how long they were closed for it was like I wasnt sleeping at all more like my eyes were just closed then at 2:30am I got up because I still felt like my body wasnt sleeping the whole time my eyes were closed, I felt crazy and I started to panic because I wasnt getting any sleep and that is one of my favorite things to do is sleep. My heart started to pound and my mouth was really dry I felt so weak I almost couldnt move and I was really hot...my husband was able to calm me down a little bit but I still layed in bed with my eyes close still feeling like I was wide awake inside. The next morning I felt like crap, I was exausted. I called my phychiatrist and talked to the front desk lady and told her what happened and she said not to take the Effexor anymore until she would talk to my doctor and call me back but then I never received a call. So I didnt take it that day and I felt fine all day but that night once again I couldnt sleep at all my eyes were closed but I felt wide awake inside and I felt crazy. I dont know what to do I only took the Effexor for one day and I havent been able to sleep now for 2 days is this normal? did anyone else experience this insomnia like I did?